MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-410LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Aspiration Pneumonitis (4455); Cholangitis (4821)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "safety of edoxaban for delayed bleeding in gastrointestinal endoscopic procedures with a high risk of bleeding." this study investigated the safety of gastrointestinal endoscopic procedures in patients taking edoxaban, a direct oral anticoagulant, focusing on the incidence of delayed bleeding during the perioperative period.Conducted from june 2018 to september 2021, the single-center, open-label study included 21 patients on edoxaban undergoing high-risk endoscopy.The primary outcome, severe delayed bleeding (ctcae grades iii¿v), occurred in 14% of patients, all requiring endoscopic hemostasis.No cases of mild or moderate delayed bleeding (ctcae grades i-ii) or thromboembolic events were observed.Secondary outcomes included complications like cholangitis and aspiration pneumonia, which were conservatively treated, and the median hospital stay was 8 days.Patients with delayed bleeding had higher systolic blood pressure at admission and longer hospital stays.The study found that the incidence of delayed bleeding in these patients was acceptable, with higher systolic blood pressure at admission associated with increased risk, although further research is needed to confirm this association.Type of adverse events/number of patients: delayed bleeding(3) cholangitis and aspiration pneumonia.
 
Event or Problem Description
Additional information received that there was no olympus device malfunction observed during any procedure described in the literature.Additionally, the olympus device has not caused or contributed to the adverse events described in the literature.
 
Additional Manufacturer Narrative
Based on the results of the investigation, there was no information in the literature on the detailed usage of the device or the occurrence of health hazards, and malfunctions of the product in question were not reported, the causal relationship between the product in question and the health hazard could not be identified.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20678096
Report Number9614641-2024-20007
Device Sequence Number8949347
Product Code KNS
UDI-Device Identifier04953170208430
UDI-Public04953170208430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-410LR
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GIF-Q260J GASTROINTESTINAL VIDEOSCOPE; KD-625LR ELECTROSURGICAL KNIFE; KD-655L ELECTROSURGICAL KNIFE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown